MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0635
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left hip.It was reported that after broaching, a size 6 accolade ii stem was implanted and the patient's femur fractured.The stem was pulled and surgeon attempted to use a competitor plating/ cabling system to address the fracture.The fracture wasn't properly addressed, so the surgeon used two cables to address the fracture, and implanted a size 5 accolade ii stem.Prior to this, surgeon trialled and decided on a 50mm acetabular shell.On implantation of the shell, surgeon made a clinical decision to upsize the shell to 52mm instead.Surgery was completed successfully with an overall delay of approximately 4 hours.No additional or unexpected treatment was performed, but the patient was to also have a wrist surgery which had to be postponed as a result of the delay.Rep provided the usage sheet from the procedure and confirmed that no further information will be released by the hospital or surgeon.

Brand Name
SIZE 6 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10017489
Report Number0002249697-2020-00850
Device Sequence Number3303729
Product Code LPH
UDI-Device Identifier04546540664495
UDI-Public04546540664495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number6720-0635
Device Catalogue Number6720-0635
Device Lot Number75173604
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2020
Initial Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR